Ask a doctor

What Can Be Done to Reduce the Chances of Droopy Eyelids After a Dysport Treatment for Crow's Feet?

Doctor Answers (9)

Reducing the chances of droopy eyelids following Dysport

+1

Eyelid ptosis is a side effect that can occur following Dysport injections even if they are performed properly by a skilled physician. The chances of any potential side effects occurring following the injections may be due to:

1) Not choosing a qualified physician who has experience with Dysport
2) Poor technique used by the individual performing the injections
3) Injecting too much Dysport in a given area
4) Injecting the Dysport in the wrong places

Overall, it is important to do your homework prior to having Dysport injections and choose a qualified physician you are comfortable with. Thanks and good luck!


Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 21 reviews

Preventing Droopy eyes from Dysport

+1

Greetings~

You shouldn't have to worry about droopy eyelids from Dysport in the Crows Feet. Droopy eyelids are the result of misplaced injections in the forehead generally, not around the sides of the eyes. The best way to prevent unwanted side effects is to choose your injector wisely.  Experience is the key....regardless of the injector's title.  Just because someone carried the title of physician or surgeon does not make them an instant expert on Dysport injections. Don't be afraid to ask questions about any procedures you're having or about someone's experience.

Good luck~

Dr. Grant Stevens 

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 66 reviews

Negative Dysport Outcomes

+1

As other panel members have stated, if just the Crow's Feet area is being treated, then brow droop (or ptosis) is quite unlikely.  This is more likely to occur if the forehead is treated. A skilled injector and following post treatment recommendations can significantly decrease this risk.  And as always, don't hesitate to discuss any negative outcomes with your provider.  

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Dysport - What Can Be Done to Reduce the Chances of Droopy Eyelids After a Dysport Treatment for Crow's Feet?

+1

Excellent question, but this should be preventable.

First of all, if you're treating JUST the crow's feet, which are the wrinkles/lines on the sides of the eyes, then you (meaning your physician) should not need to inject any Dysport in the regions that are most likely to CAUSE droopy eyes.  That is usually the forehead area.  Over enthusiastic injection and dosing of the forehead lines is responsible for the bulk of droopy eyelid issues that can result from these injections.

So the best treatment is - prevention.  In this case, that means that you should start with small amounts of Dysport, and limit it to the regions on the sides of the eyes.  You can always get a little more but in the event that you're unhappy with the result, you really have to just wait it out (ie, let it absorb slowly on its own over a several month period).

And going to an experienced physician, and being sure to explain what you're interested in and what you don't want, is the best way to start this process.

I hope that this helps, and good luck,

Dr. E

Alan M. Engler, MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 148 reviews

Low risk of droopy eyelid after Dysport or Botox for crow's feet

+1

The main cause of the droopy eyelid after Botox or Dysport injections is the product diffusing into a muscle that elevates the upper lid. Though uncommon, it almost always is associated with injections into the brow area and not crow's feet. In fact, the main consideration for the crow's feet area is not too much brow elevation ("Spock brow.")

Richard Baxter, MD
Seattle Plastic Surgeon
5.0 out of 5 stars 23 reviews

How to get the best results from your Dysport or Botox injections

+1

Droopy eyelids should never happen after a Dysport treatment for crow's feet. Anyone can inject Botox or Dysport but doing it safely and correctly requires a comprehensive understanding of functional anatomy to maximize outcomes. Each patient needs to be thoroughly assessed and have a specific treatment plan developed based on patient desires and a comprehensive aesthetic evaluation. It is as much an art as it is a science. And there is no substitute for experience. Choose your physician injector carefully.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Dysport in Crow's Feet and Droopy Eyelids

+1

Dysport in the crow's feet should have no effect on your eyelids at all.  Please go to an experienced injector.  That is the best way to minimize complications. 

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Risk of Droopy Eyelids After Dysport For Crow's Feet?

+1

There should not be a significant risk of eyelid drooping after Dysport treatment in the Crow's Feet (periorbital area).  Eyelid drooping is more likely to occur as a complication of treating the "11 lines" between the eybrows (glabellar complex) or the forehead.  Experienced, expert injectors are skilled in techniques to make sure that potential risks are minimized.  We also recommend that patients keep their hands away from the treated areas for at least 3 hours after treatment.  Rubbing or massaging injection sites can cause material to spread and cause undesirable effects such eyelid or eyebrow drooping.

 

Alexander Gross, MD
Atlanta Dermatologic Surgeon

What Can Be Done to Reduce the Chances of Droopy Eyelids After a Dysport Treatment for Crow's Feet?

+1

Great question and easy solution - Have your Botox done by a Plastic surgeon or Dermatologist instead of an aesthetician or "injector".

There is NO substitute for experience. Please read the reference below on "Bad Botox". There is NO need for most people to end up looking this way.

Peter A Aldea, MD

Peter A. Aldea, MD
Memphis Plastic Surgeon
5.0 out of 5 stars 60 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.